Lancaster EPrints

Local additive estimation.

Park, Juhyun and Seifert, Burkhardt (2010) Local additive estimation. Journal of the Royal Statistical Society: Series B (Statistical Methodology), 72 (2). pp. 171-191. ISSN 1369-7412

Full text not available from this repository.


Additive models are popular in high dimensional regression problems owing to their flexibility in model building and optimality in additive function estimation. Moreover, they do not suffer from the so-called curse of dimensionality generally arising in non-parametric regression settings. Less known is the model bias that is incurred from the restriction to the additive class of models. We introduce a new class of estimators that reduces additive model bias, yet preserves some stability of the additive estimator. The new estimator is constructed by localizing the additivity assumption and thus is named the local additive estimator. It follows the spirit of local linear estimation but is shown to be able to relieve partially the dimensionality problem. Implementation can be easily made with any standard software for additive regression. For detailed analysis we explicitly use the smooth backfitting estimator of Mammen, Linton and Nielsen.

Item Type: Journal Article
Journal or Publication Title: Journal of the Royal Statistical Society: Series B (Statistical Methodology)
Uncontrolled Keywords: Additive models • Backfitting • Local polynomial smoothing • Non-parametric regression
Subjects: ?? qa ??
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 20797
Deposited By: Dr Juhyun Park
Deposited On: 02 Dec 2008 09:33
Refereed?: Yes
Published?: Published
Last Modified: 22 May 2018 02:26
Identification Number:

Actions (login required)

View Item